Thunderstorm Wind, York
- When
- May 7, 12:50 PM EST
- Where
- York County, 2 mi NE of York
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.967, -76.683
Trees reported down 2 miles Northeast of York.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 7, 8:48 AM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 948 AM EDT FRI MAY 7 2004 .UPDATE... AS PER LATEST SFC OBS...SFC FRONT APPEARS TO HAVE SAGGED JUST SOUTH OF A KDUJ-KIPT-KAVP LINE. DEWPOINTS HAVE DROPPED INTO THE UPPER 40SAT KBFD AND DRIER LOW LEVEL AIR IS NOW STARTING TO WORK SOUTHWARD INTO THE CENTRAL MOUNTAINS AS WINDS BACK AROUND TO THE NORTH BEHIND THE BOUNDARY. CONVECTION WHICH FIRED ALONG BOUNDARY EARLIER THIS MORNING SPPEARS TO HAVE REACHED MAX INTENSITY WITH CLOUD TOPS WARMING AS THE CLUSTER MOVES INTO WESTERN PA. STILL LOOKS LIKE SOME HEAVY DOWNPOURS...BUT MINIMAL SEVERE THREAT FROM THESE PARTICULAR CELLS. 12 UTC DAY ONE CONVECTIVE OUTLOOK KEEPS AREAS SOUTH OF THE FRONT IN SLIGHT RISK. WITH SFC DEWPOINTS HERE IN THE MIDDLE 50S...AND WEAK SPEED SHEAR WOULD BE LOOKING MAINLY AT PULSE TYPE POTENTIAL DURING MAX HEATING TIME THIS AFTERNOON. WL TOUCH UP GRID TEMPS AND WINDS FOR THE AFTERNOON AND LEAVE CURRENT PACKAGE GOING PRETTY MUCH AS IS. DEVOIR && .PREV DISCUSSION... WL ISSUE AN UPDATE TO REMOVE EARLY POPS...PER CURR RDR TRENDS. WL LEAVE IN THE AFTN CHCS OVER THE SRN TIER...THO. NEVER HEARD ANY SVR REPORTS OUT OF THAT GREAT LOOKING CELL THAT TRACKED ACROSS THE NRN TIER AROUND MIDNIGHT/1AM. MOST LIKELY PRODUCED SOME REALLY BIG HAIL...BUT WIND DMG UNLIKELY AS THE LOW LAYERS WERE FAIRLY STABLE. NOT LOTS OF TIME TO DISSECT THE LATEST GUIDANCE AS MULTIPLE CLUSTERS OF TSTMS ROLLING THRU THE NRN HALF OF THE CWA ATTM. SVR BOX 152 ALSO ACTIVE...AND WL CONT THRU 4 AM. WL THEREFORE HOLD THE FCST FAIRLY CONTINUOUS AND ALSO HOLD THE PKG OFF UNTIL THE WATCH EXPIRES. MAIN STORY IS THAT THE THUNDER OUT IN NRN OH SHOULD CONT AS SHOWERS INTO PA AND LINGER THRU THE MORNING...THEN REFIRE IN THE AFTN...BUT MAINLY OVER THE SOUTH AND TO OUR SOUTH...AS THE WARM FRONT OV WRN PA IS EXPECTED TO NOT MAKE ANY MORE HEADWAY INTO THE MTNS. NORTHERLY WINDS TODAY WILL PRESS CONVECTION INITIATION SWRD AND KEEP MOST OF THE AREA DRY THIS AFTN/EVE. WL LEAVE SOME SCT/CHC POPS ACRS THE SOUTH...ESP THE LAURELS. WL WORD IT MAINLY DRY TONIGHT...WITH ONLY SLGT CHCS IN THE WEST. COULD BE VERY COOL IN THE NRN MTNS...REACHING THE MID 30S. FRONT THEN TO WAGGLE BACK AGAIN DURING THE DAYTIME SAT. THIS WOULD PLACE MOST OF THE AREA IN A COOL...DREARY REGEIME...AND KEEP THUNDER OUT OF THE FCST FOR THE MOST PART. BUT...IT COULD BE LIKE THIS STUFF - MAINLY ELEVATED. THE HIGHER POPS ON SAT AND SAT NITE WL BE TO THE NORTH. SUNDAY/MOTHERS DAY A DIFFICULT FCST...WITH DIVERGANT MDL GUID. WL KEEP THE CHC POPS EVERWHERE...BUT MAINLY DURING THE AFTN. TEMPS SHOULD BE AT OR EVEN ABV NORMS THO...ESP IN THE SOUTH. NO CHANGES...BUT FCST LOOKING MAINLY DRY. DANGELO && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 457 AM EDT FRI MAY 7 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071052- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 457 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA. A COLD FRONT WILL BE MOVING SOUTHWARD THROUGH THE STATE TODAY. SOME OF THE STORMS THAT DEVELOP COULD BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS TO OCCUR WILL BE FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY...BUT THE THREAT AREA WILL BE CONFINED TO MAINLY THE NORTHWESTERN MOUNTAINS. COOLER AND MORE STABLE AIR WILL BE IN PLACE OVER THE REST OF THE REGION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1106 AM EDT FRI MAY 7 2004 PAZ024>028-033>036-056>059-063>066-072100- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MIFFLIN PA-PERRY PA-SCHUYLKILL PA-SOMERSET PA-YORK PA- 1106 AM EDT FRI MAY 7 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON... MIFFLIN...PERRY...SCHUYLKILL...SOMERSET AND YORK. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS... LARGE HAIL AND FREQUENT LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1208 PM EDT FRI MAY 7 2004 PAZ027-028-071715- JUNIATA-MIFFLIN- 1208 PM EDT FRI MAY 7 2004 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA AND MIFFLIN COUNTIES... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF HUNTINGDON TO 15 MILES SOUTHEAST OF HUNTINGDON...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR PERULACK AT 1215 PM...HONEY GROVE AT 1235 PM AND SPRUCE HILL AT 1255 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1217 PM EDT FRI MAY 7 2004 PAZ056-071715- PERRY- 1217 PM EDT FRI MAY 7 2004 ...STRONG THUNDERSTORMS WILL AFFECT PERRY COUNTY THROUGH 1 PM... AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES TO THE WEST OF BIG SPRING STATE PARK ...MOVING SOUTHEAST AT 50 MPH. THE MOST INTENSE PART OF THIS STORM WILL BE NEAR AND TO THE SOUTH OF BLAIN. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1228 PM EDT FRI MAY 7 2004 PAZ019-027-028-050-071730- JUNIATA-MIFFLIN-SNYDER-SOUTHERN CENTRE- 1228 PM EDT FRI MAY 7 2004 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...SNYDER AND EASTERN CENTRE COUNTIES THROUGH 130 PM... AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BELLEFONTE TO 9 MILES SOUTHEAST OF BELLEFONTE TO 8 MILES NORTH OF LEWISTOWN TO 10 MILES SOUTH OF LEWISTOWN...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR WALNUT...REEDS GAP STATE PARK AT 1235 PM...SPRUCE HILL...MIFFLIN AT 1240 PM...PORT ROYAL... MIFFLINTOWN...BELLTOWN AT 1245 PM...POE VALLEY STATE PARK AT 1250 PM...MCCLURE AND MCALISTERVILLE AT 1255 PM. VERY HEAVY RAIN WILL FALL FOR 15 TO 30 MINUTES...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS LINE OF THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1245 PM EDT FRI MAY 7 2004 PAZ028-050-052-056>059-071745- DAUPHIN-JUNIATA-LEBANON-NORTHUMBERLAND-PERRY-SCHUYLKILL-SNYDER- 1245 PM EDT FRI MAY 7 2004 ...STRONG THUNDERSTORMS WILL AFFECT LEBANON...DAUPHIN...PERRY... JUNIATA...SNYDER...SCHUYLKILL AND NORTHUMBERLAND COUNTIES EARLY THIS AFTERNOON... AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF MCCLURE...SOUTH TO MCALISTERVILLE AND LOYSVILLE...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR RICHFIELD...BEAVERTOWN AT 1250 PM...MONTGOMERY FERRY...LIVERPOOL...DUNCANNON...AMITY HALL AT 1255 PM...MIDDLEBURG...MILLERSBURG...HALIFAX AND FREMONT AT 100 PM...VALLEY VIEW...TOWER CITY AND FORT INDIANTOWN GAP BETWEEN 130 PM AND 140 PM. VERY HEAVY RAIN WILL FALL FOR 15 TO 30 MINUTES...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 PM EDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG FANNETTSBURG 40.05N 77.83W
05/07/2004 FRANKLIN PA TRAINED SPOTTER
TREES DOWN BETWEEN FANNETTSBURG AND WILLOW HILL
1245 PM TSTM WND DMG WALNUT BOTTOM 40.09N 77.37W
05/07/2004 CUMBERLAND PA EMERGENCY MNGR
TREES DOWN
&&
VGCThe Sterling radar (KLWX), 130 km away, was scanning. The volume nearest the first event began at 17:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees reported down 2 miles Northeast of York.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400087.